Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 27, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 6, 2008, 8:16 AM CST for 4 counties in Alabama. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2008, 8:16 AM CST (14:16 UTC)
- Expired
- Feb 6, 2008, 9:15 AM CST
- In force
- 59 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 5:04 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 061416
SVRMOB
ALC013-035-039-041-061515-
/O.NEW.KMOB.SV.W.0027.080206T1416Z-080206T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
816 AM CST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
EXTREME SOUTHEASTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF ANDALUSIA...
CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF LUVERNE...
* UNTIL 915 AM CST
* AT 812 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PIGEON CREEK TO OAKY STREAK
TO SOUTH TO RIVER FALLS TO BECK...AND MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LIBERTYVILLE BY 820 AM CST...
PATSBURG...LIVE OAK...DOZIER AND ANDALUSIA BY 825 AM CST...
PETREY...ONYCHA...BABBIE AND SANFORD BY 830 AM CST...
OPP BY 835 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3156 8614 3153 8620 3124 8620 3112 8669
3115 8671 3120 8670 3121 8673 3133 8668
3142 8675 3171 8669 3195 8619
TIME...MOT...LOC 1416Z 241DEG 51KT 3171 8636 3159 8652
3150 8656 3138 8652 3127 8660
$$3 follow-up statements
000
WWUS54 KMOB 061438
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
836 AM CST WED FEB 6 2008
ALC035-061446-
/O.CAN.KMOB.SV.W.0027.000000T0000Z-080206T1515Z/
CONECUH AL-
836 AM CST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CONECUH COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3156 8614 3153 8620 3125 8620 3113 8667
3133 8662 3150 8646 3157 8653 3175 8644
3187 8635 3195 8620
TIME...MOT...LOC 1436Z 250DEG 46KT 3181 8607 3169 8629
3159 8630 3146 8627 3118 8650
$$
ALC013-039-041-061515-
/O.CON.KMOB.SV.W.0027.000000T0000Z-080206T1515Z/
COVINGTON AL-BUTLER AL-CRENSHAW AL-
836 AM CST WED FEB 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CST
FOR CRENSHAW...SOUTHEASTERN BUTLER AND NORTHERN COVINGTON COUNTIES...
AT 833 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF TROY TO
10 MILES SOUTHWEST OF LUVERNE TO 14 MILES NORTHEAST OF ANDALUSIA TO
10 MILES SOUTH OF ANDALUSIA...MOVING EAST AT 50 MPH.
THE STRONGEST STORM ALONG THE LINE IS ABOUT 3 MILES SOUTHEAST OF
PIGEON CREEK.
SEVERE THUNDERSTORMS WILL BE NEAR...
GLENWOOD AND BABBIE BY 845 AM CST...
OPP BY 850 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3156 8614 3153 8620 3125 8620 3113 8667
3133 8662 3150 8646 3157 8653 3175 8644
3187 8635 3195 8620
TIME...MOT...LOC 1436Z 250DEG 46KT 3181 8607 3169 8629
3159 8630 3146 8627 3118 8650
$$000
WWUS54 KMOB 061448
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
847 AM CST WED FEB 6 2008
ALC013-061457-
/O.CAN.KMOB.SV.W.0027.000000T0000Z-080206T1515Z/
BUTLER AL-
847 AM CST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3156 8614 3153 8620 3125 8620 3121 8654
3137 8640 3152 8636 3165 8627 3174 8630
3185 8628 3189 8620
TIME...MOT...LOC 1447Z 236DEG 50KT 3180 8610 3174 8614
3165 8610 3146 8621 3124 8634
$$
ALC039-041-061515-
/O.CON.KMOB.SV.W.0027.000000T0000Z-080206T1515Z/
COVINGTON AL-CRENSHAW AL-
847 AM CST WED FEB 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CST
FOR SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES...
AT 844 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PATSBURG
TO GLENWOOD TO 6 MILES NORTHEAST OF EODA TO LIBERTYVILLE. AND WAS
MOVING NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
OPP BY 855 AM CST...
THE STRONGEST STORMS WILL REMAIN OVER RURAL EASTERN CRENSHAW COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3156 8614 3153 8620 3125 8620 3121 8654
3137 8640 3152 8636 3165 8627 3174 8630
3185 8628 3189 8620
TIME...MOT...LOC 1447Z 236DEG 50KT 3180 8610 3174 8614
3165 8610 3146 8621 3124 8634
$$000
WWUS54 KMOB 061457
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
856 AM CST WED FEB 6 2008
ALC041-061506-
/O.CAN.KMOB.SV.W.0027.000000T0000Z-080206T1515Z/
CRENSHAW AL-
856 AM CST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRENSHAW COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3146 8628 3145 8620 3126 8621 3125 8623
3123 8647 3136 8634 3153 8629
TIME...MOT...LOC 1456Z 221DEG 29KT 3147 8621 3143 8622
3133 8627 3126 8638
$$
ALC039-061515-
/O.CON.KMOB.SV.W.0027.000000T0000Z-080206T1515Z/
COVINGTON AL-
856 AM CST WED FEB 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CST
FOR NORTHEASTERN COVINGTON COUNTY...
AT 851 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF EODA TO BABBIE TO LIBERTYVILLE AND WAS MOVING NORTHEAST
AT 35 MPH.
SEVERE THUNDERSTORMS WILL MOVE TO ALONG AN OPP TO ONYCHA TO GREEN
BAY LINE BY 915 AM CST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3146 8628 3145 8620 3126 8621 3125 8623
3123 8647 3136 8634 3153 8629
TIME...MOT...LOC 1456Z 221DEG 29KT 3147 8621 3143 8622
3133 8627 3126 8638
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 6:39 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Feb 6, 6:39 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
639 AM CST WED FEB 6 2008
.UPDATE...TOR WATCH 44 CANCELLED FOR ALL OF SOUTHEAST MISSISSIPPI
ZONES AND FOR CHOCTAW AND WASHINGTON COUNTIES IN TOR WATCH 47 AS
SEVERE WEATHER THREAT HAS ENDED DUE TO EASTWARD MOVEMENT OF SQUALL
LINE OUT OF THOSE ZONES. TORNADO WATCH CONTINUES IN EFFECT FOR
REMAINDER OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE
THROUGH 10 AM. THE HIGHER THREAT OF SEVERE WEATHER LOOKS TO BE EAST
OF THE I-65 CORRIDOR AND INTO WESTERN FLORIDA PANHANDLE THROUGH MID
MORNING. FRONTAL BOUNDARY MOVES EAST ACROSS THE AREA THIS MORNING
BRINGING AN ABRUPT END TO THE THUNDERSTORMS AS IT DOES. WILL
CONTINUE TO CLEAN UP THE FIRST PERIOD SEVERE WEATHER AREAS AS FRONT
MOVES BY. /10
&&
.SHORT TERM TODAY AND TONIGHT...GUIDANCE IS IN GENERAL AGREEMENT
WITH THE SURFACE FRONT OVER THE EASTERN QUARTER OF THE FA BY
NOONTIME...AND EAST OF THE FA ENTIRELY BY 3 PM. HAVE WENT WITH A
NAM/GFS/MOS BLEND FOR THE TEMP/TD CURVE...WITH THE MET HIGHS TODAY
LOOKING BETTER AND THE GFS/MAV CURVE FOR THE TEMP CURVE. HAVE USED
THE GFS PHYSICAL FOR DEWPOINTS...WITH SOME FUDGING WITH THE TIMING
AS FEEL THAT HAS THE BEST HANDLE ON THE FRONTAL GRADIENT. /16
.LONG TERM THURSDAY THROUGH TUESDAY...FRONT OUT OF THE WAY WITH
WEAK HIGH PRESSURE SLIDING EASTWARD OVER THE AREA THURSDAY. THE HIGH
BRINGS DAYTIME TEMPERATURES BACK DOWN TO NEAR CLIMATOLOGICAL
NORMALS. A COUPLE OF RIPPLES IN THE WESTERLY FLOW ALOFT LOOK TO PASS
ACROSS THE AREA FOR THE BEGINNING PERIODS OF THE MEDIUM RANGE. THE
ONE PASSING EASTWARD ACROSS THE SOUTHERN STATES LATE FRIDAY AND
SATURDAY MORNING...COULD TAP INTO SLIGHTLY BETTER MOISTURE WITH AN
INCREASE IN CLOUDS AND MAYBE A SMALL CHANCE OF A SHOWER THEN. LATE IN
THE WEEKEND...A LARGE RIDGE OF CANADIAN HIGH PRESSURE SINKS SOUTHWARD
THROUGH THE NATIONS MID SECTION AND SLIDES EASTWARD AND WEAKENS
DURING THE DAY MONDAY. THIS IS SUPPORTED BY THE GFS/ECMWF AND
CANADIAN SOLUTIONS. GIVEN THE POSITION AND STRENGTH OF THE SYNOPTIC
SCALE RIDGE AND COLD ADVECTION PROCESSES...HAVE DECIDED TO TRIM A
COUPLE DEGREES ON AVERAGE OFF THE EXTENDED RANGE MOS OUTPUT...GOING
COOLER FOR SUNDAYS LOWS/HIGHS AND MONDAY MORNING LOWS. WITH THE AXIS
OF THE STRONG HIGH TO OUR NORTH AND NORTHWEST SUNDAY...A BREEZY DAY
IS EXPECTED.
HIGH PRESSURE TO THE EAST ON TUESDAY BRINGS A MODERATION IN
TEMPERATURES. /10
&&
.MARINE...WINDS AHEAD OF AND WITH A FRONTAL PASSAGE TODAY WILL BE
NEAR ADVISORY LEVELS...AND WITH FREQUENT GUSTS ABOVE...AM GOING TO
CONTINUE WITH THE CURRENT ADVISORY THROUGH TODAY. WINDS WILL SETTLE
TONIGHT AS UPPER DYNAMICS CONTINUE NORTHEAST AND THE PUSH OF THE
AIRMASS LESSENS. SURFACE HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL
MEANDER EASTWARD TO OVER THE SC/GA/FL ATLANTIC SEABOARD BY THE END
OF THE DAY FRIDAY. A WEAK FRONT WILL SLIDE OVER THE AREA LATE FRIDAY
NIGHT INTO SATURDAY MORNING...BUT AM EXPECTING LITTLE MORE THAN A
WIND SHIFT IN THE LIGHT WINDS WITH THE FRONT...THOUGH GUIDANCE IS
HINTING AT GOOD DOWN GLIDE WINDS OVERNIGHT SATURDAY NIGHT. /16
&&
.FIRE WEATHER...LINE OF THUNDERSTORMS MOVING EASTWARD OVER THE AREA
THIS MORNING BRINGS ERRATIC WIND DIRECTIONS AND BRIEF STRONG WIND
GUSTS. DRIER DAY ON THURSDAY WITH LOWEST HUMIDITIES AROUND 35 PERCENT
FOR A FEW HOURS. PREFER TO REFRAIN FROM MENTIONING A WATCH FOR
THURSDAY ON THIS PACKAGE AS GRIDDED FORECASTS SHOW WE ARE BORDERLINE
ON LOWEST RH DURATION => 3 TO 4 HRS. WILL LET NEXT SHIFT ASSESS
FURTHER. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 68 37 62 37 / 80 00 00 00
PENSACOLA 71 41 58 41 / 80 00 00 00
DESTIN 70 45 60 41 / 80 10 00 00
EVERGREEN 69 37 61 34 / 80 00 00 00
WAYNESBORO 70 34 61 34 / 60 00 00 00
CAMDEN 68 37 59 33 / 80 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Feb 6, 4:30 AM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 430 AM CST WED FEB 6 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-071200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 430 AM CST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY THROUGH TONIGHT. A STRONG FRONT WILL CROSS THE AREA THROUGH THIS MORNING...BRINGING A SLIGHT CHANCE OF SEVERE WEATHER TO THE AREA...MAINLY THIS MORNING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS WITH ANY THUNDERSTORMS THAT BECOMES SEVERE TODAY....THOUGH ISOLATED TORNADOES CAN NOT BE RULED OUT OVER NORTHWESTERN PARTS OF THE AREA. THE FRONT WILL MOVE EAST OF THE INTERSTATE 65 CORRIDOR BY NOONTIME...WITH THE RISK FOR SEVERE DECREASING. STRONG WINDS AHEAD OF AND BEHIND THE FRONT WILL CAUSE PROBLEMS FOR SMALL CRAFT ON ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS TODAY. THIS WINDS WILL SETTLE TONIGHT INTO THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A REINFORCING FRONT WILL CROSS THE AREA EARLY SATURDAY WITH A STRONG HIGH BUILDING SOUTHWARD OVER THE WEEKEND. BUILDING SEAS DUE TO MODERATE TO STRONG NORTH WINDS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR CONDITIONS INTO THE AFTERNOON HOURS FOR POSSIBLE SEVERE THUNDERSTORMS.
In the hours before
Special weather statement, Feb 6, 3:01 AM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 301 AM CST WED FEB 6 2008 MSZ067-075-076-078-079-061000- GEORGE-STONE-PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...LEAKESVILLE...NEW AUGUSTA...WAYNESBORO AND WIGGINS... 301 AM CST WED FEB 6 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGE...STONE...PERRY... GREENE AND WAYNE COUNTIES... AT 300 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 7 MILES WEST OF EUCUTTA TO 4 MILES WEST OF ROGERS LAKE...AND MOVING EAST AT 30 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MAHNED...EUCUTTA...RHODES...EUCUTTA...WIGGINS...NEW AUGUSTA...WINGATE AND WHISTLER THROUGH 400 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. PURDY
Special weather statement, Feb 6, 4:03 AM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 403 AM CST WED FEB 6 2008 ALZ052-MSZ067-076-061045- WASHINGTON-GREENE-WAYNE- INCLUDING THE CITIES OF...CHATOM... 403 AM CST WED FEB 6 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON...GREENE AND WAYNE COUNTIES... AT 400 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF PIAVE...AND MOVING NORTHEAST AT 45 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... STATE LINE...BATTLES...LOPER...YARBO...KOENTON...MILLRY...FRANKVILLE AND BIGBEE THROUGH 445 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. PURDY
Local storm report, Feb 6, 7:36 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
736 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM TSTM WND DMG 5 SW FRISCO CITY 31.38N 87.46W
02/06/2008 MONROE AL EMERGENCY MNGR
A METAL ROOF WAS PEELED OFF A TRAILER.
&&
GARYBSpecial weather statement, Feb 6, 8:00 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 800 AM CST WED FEB 6 2008 ALZ064-FLZ001>004-061500- LOWER BALDWIN-COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...PENSACOLA... 800 AM CST WED FEB 6 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN...ESCAMBIA AND SANTA ROSA COUNTIES... AT 757 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 7 MILES NORTHWEST OF ALLENTOWN TO ROMAR BEACH...AND WAS MOVING EAST AT 20 TO 25 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... LILLIAN...ENSLEY...ALLENTOWN...PACE AND BELLVIEW THROUGH 900 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 55 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:34 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 41 min |
| Feb 6, 5:30 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more | 60 min |
| Feb 6, 5:46 AM CST | Special Marine Warning | MOB | 44 min | |
| Feb 6, 6:05 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 55 min |
| Feb 6, 6:13 AM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Crenshaw, Monroe, Wilcox | 62 min |
| Feb 6, 6:25 AM CST | Special Marine Warning | MOB | 50 min | |
| Feb 6, 6:30 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Conecuh, Covington, Crenshaw, Escambia and 2 more | 60 min |
| Feb 6, 7:00 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 60 min |
| Feb 6, 7:11 AM CST | Special Marine Warning | MOB | 49 min | |
| Feb 6, 7:14 AM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 61 min |
| Feb 6, 7:29 AM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe | 61 min |
| Feb 6, 7:55 AM CST | Special Marine Warning | MOB | 50 min | |
| Feb 6, 8:48 AM CST | Special Marine Warning | MOB | 87 min | |
| Feb 6, 10:14 AM CST | Special Marine Warning | MOB | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.